Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 8, 2021, 2:46 PM CDT for Butler County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 2:46 PM CDT (19:46 UTC)
- Expired
- Jul 8, 2021, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
County Butler County, AL
The radar
The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378
WWUS84 KMOB 081946
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Thu Jul 8 2021
ALZ055>058-082030-
Monroe AL-Conecuh AL-Butler AL-Crenshaw AL-
246 PM CDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...NORTHEASTERN MONROE...WEST CENTRAL CRENSHAW AND NORTH
CENTRAL CONECUH COUNTIES UNTIL 330 PM CDT...
At 246 PM CDT, the strong thunderstorm was located 8 miles northwest
of Georgiana, or 17 miles southwest of Greenville, moving east at 30
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville and Georgiana.
LAT...LON 3155 8649 3158 8702 3183 8703 3183 8691
3184 8690 3187 8650 3181 8637 3164 8637
TIME...MOT...LOC 1946Z 267DEG 26KT 3170 8687
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:21 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 8, 2:21 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Mobile AL 221 PM CDT Thu Jul 8 2021 .NEAR TERM /Now Through Friday/...Generally building ridge aloft over our forecast area (southern AL/MS and western FL panhandle) and adjacent Gulf waters through Friday with a flattening upper trough to the north of the region. This will result in a continued, general west to southwest mid and upper level flow across the region in the near term. Models indicate a few weak upper disturbances moving east across the area, especially on Friday. With continued high low to mid level moisture over our region (PWAT's remaining in the 1.75 to 2.00 inch range) and daytime heating and instability, combined with the weak shortwaves aloft, look for a continuation of scattered to sometimes numerous showers and thunderstorms across the region. Precip will be a mainly diurnal pattern, typical of this time of the year, with less coverages at night and greater coverages during the afternoon and early evening hours. while the typical diurnal pattern is expected, coverages may continue to be slightly above what we would normally expect (with about a 60 percent chance over much of the area during the day on Friday). Some isolated pockets of heavy rainfall will continue to be a possibility. Organized severe weather is not anticipated, although some typical summertime pulse storms could produce some gusty winds Friday afternoon due to precip loading. Could also be some light fog develop tonight, but have not included in grids now due to expected very patchy nature. We have dropped the rip current risk along the beaches to moderate, which will continue into the weekend. /12 && .AVIATION /08.18Z Issuance/...Primarily VFR conditions expected through the period. Broken to overcast ceilings will likely persist, but expected to be mid to upper levels and have no prevailing impacts to takeoffs and landings. Will see brief drops to MVFR, possibly IFR ceilings and visibilities, in and near heavier showers and the few thunderstorms across the region this evening and that will redevelop across the area on Friday. Winds generally light southerly this afternoon and again early Friday, light and variable for most locations tonight except along the immediate coastal areas where light onshore flow will probably continue overnight. /12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 8, 1:47 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
147 PM CDT Thu Jul 8 2021
ALZ055-056-081930-
Monroe AL-Conecuh AL-
147 PM CDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES UNTIL 230 PM
CDT...
At 146 PM CDT, the strong thunderstorm was located 9 miles northwest
of Peterman, or 10 miles north of Monroeville, moving east at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Peterman and Beatrice.
LAT...LON 3170 8690 3154 8692 3148 8701 3161 8751
3177 8747 3177 8694
TIME...MOT...LOC 1846Z 273DEG 23KT 3168 8739
BlackSpecial weather statement, Jul 8, 2:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Thu Jul 8 2021
ALZ055>058-082030-
Monroe AL-Conecuh AL-Butler AL-Crenshaw AL-
246 PM CDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...NORTHEASTERN MONROE...WEST CENTRAL CRENSHAW AND NORTH
CENTRAL CONECUH COUNTIES UNTIL 330 PM CDT...
At 246 PM CDT, the strong thunderstorm was located 8 miles northwest
of Georgiana, or 17 miles southwest of Greenville, moving east at 30
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville and Georgiana.
LAT...LON 3155 8649 3158 8702 3183 8703 3183 8691
3184 8690 3187 8650 3181 8637 3164 8637
TIME...MOT...LOC 1946Z 267DEG 26KT 3170 8687
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:47 PM CDT | Special Weather Statement | MOB | Monroe | 43 min |
| Jul 8, 3:24 PM CDT | Special Weather Statement | MOB | Crenshaw | 51 min |
| Jul 8, 4:20 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Jul 8, 4:33 PM CDT | Special Weather Statement | MOB | Clarke | 42 min |
| Jul 8, 5:08 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Jul 8, 5:14 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 31 min |
| Jul 8, 5:52 PM CDT | Special Weather Statement | MOB | Covington | 38 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.